Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


90 days taking ATRIPlA, red bumps around neck, itching
Jun 30, 2008

I contracted HIV in 1986, no problem until 90 days ago, Started therapy when viral load reached 78021, CD4 220. No problem for 1st three months, now have a reddish bump-itchy rash on back of neck plus ringing in left ear, tenderness around ear and headache when lowering my head. Doctor also told me I have low testosterone level and may prescribe something for that next month. The rash subsides when I'm in cool climate (all but disappears, reappears when I'm out working in 100 plus temp. Is this possibly a side effect from ATRIPLA? My Current viral level is 465 and my CD4 count has risen to 412, The rash also seems to get worse if I masterbate (the only sex I've had since 86 which I did more or less daily until recently. Now limbido has disappeared. Could masterbation (with low testosterone level be the cause of itchy rash or maybe just the result of doing construction work in 100 degree plus weather?

Response from Dr. McGowan

Rash is a possible side effect from components of Atripla, it is unlikely that the rash you describe is related to the Atripla given its transient nature and its relationship with hot and humid conditions. I would suggest you speak to your provider about the rash but I would not stop your medications until you do so. You seem to be having a very robust initial response to your medications.

Good luck, Joe



Previous
dual Tropic/low t-cells
Next
Low Platlet Count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement